MAUDE Adverse Event Report: SYNTHES GMBH 6.0MM THREADED SACRAL BAR 260MM; PIN, FIXATION, THREADED

SYNTHES GMBH 6.0MM THREADED SACRAL BAR 260MM; PIN, FIXATION, THREADED
Model Number 296.766
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that the patient underwent a procedure on an unknown date for fixation of a unilateral sacral fracture, utilizing a dps sacral bar implant 260 mm with nuts and washers (stainless steel).Postoperatively, the patient presented an infection with adverse events of pneumonia, intestinal paralysis, hypalbuminemia and edema.Reoperation was due to infection.There was a known healing of fracture.Patient outcome is unknown.No further information is available.This report is for a 6.0mm threaded sacral bar 260mm.This is report 1 of 1 for (b)(4).

Brand Name
6.0MM THREADED SACRAL BAR 260MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12562469
Report Number8030965-2021-08250
Device Sequence Number19189456
Product Code JDW
UDI-Device Identifier10886982182487
UDI-Public(01)10886982182487
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K001720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number296.766
Device Catalogue Number296.766S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2021
Initial Report FDA Received Date10/01/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR